Alert archive / West Virginia / Flash Flood Warnings in 2007
Flash Flood Warning 12, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Apr 16, 2007, 11:53 AM EDT for Lincoln County, West Virginia. It took effect at Apr 16, 2007, 12:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2007, 11:53 AM EDT (15:53 UTC)
- In effect from
- Apr 16, 2007, 12:00 PM EDT
- Expired
- Apr 16, 2007, 6:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County Lincoln County, WV
The radar
The Charleston,WV radar (KRLX), 34 km from the middle of the area, began a volume at 15:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 3.9 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1238 m above ground
- 0-6 km bulk shear
- 110 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KRLX 161600 FFWRLX WVC043-162200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 1153 AM EDT MON APR 16 2007 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS EXTENDED A * FLASH FLOOD WARNING FOR POTENTIAL DAM FAILURE IN... LINCOLN COUNTY IN WEST VIRGINIA * UNTIL 600 PM EDT MONDAY * AT NOON...LINCOLN COUNTY OFFICIALS SAY THAT LEES FISHING LAKE DAM ALONG MAHONE CREEK IS STILL IN DANGER OF FAILURE. THE GROUND...IN AND AROUND THE DAM...REMAINS UNSTABLE. THAT SMALL STREAM DRAINS INTO THE MUD RIVER NEAR HAMLIN. * AFFECTED LOCATIONS INCLUDE HAMLIN LINCOLN COUNTY OFFICIALS SAY THAT LITTLE HAS CHANGED IN THE STATUS OF THIS DAM. THEY REQUESTED THE WARNING TO BE EXTENDED. CONTINUE TO OBEY INSTRUCTIONS FROM YOUR LOCAL LINCOLN COUNTY EMERGENCY OFFICIALS. LAT...LON 3830 8206 3823 8209 3825 8217 3832 8214 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Apr 16, 7:24 AM EDT, 4 hours 29 minutes earlier.
Area forecast discussion, Apr 16, 7:24 AM EDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 724 AM EDT MON APR 16 2007 .SYNOPSIS... BREEZY AND COOL TODAY WHILE REGION SITS ON FAR BACK SIDE OF NOREASTER. SNOW SHOWERS WITH MINOR ACCUMULATIONS EXPECTED IN THE NORTHERN WV MOUNTAINS THROUGH TONIGHT. UPPER LOW ARRIVES WITH SHOWERS LATE WEDNESDAY INTO WEDNESDAY NIGHT. && .NEAR TERM /THROUGH TONIGHT/... A STRONG VORTICITY LOBE WILL BE GOING THROUGH EARLY THIS MORNING...HOWEVER...MODELS PREVIOUSLY OVERESTIMATED AVAILABLE MOISTURE...AS EVIDENT BY THE ABSENCE OF CLOUDS WEST OF THE MOUNTAINS DURING THE OVERNIGHT PERIOD. THOUGH THE SNOW STOPPED OVERNIGHT...I STILL EXPECT SOME SNOW SHOWERS IN THE WV MOUNTAINS. ACCUMULATION WILL BE LIMITED TO 1 TO 4 INCHES GENERALLY ABOVE 2500 FEET TODAY THROUGH TONIGHT. THUS...THE SNOW ADVISORY FOR THE NORTHERN WV MOUNTAINS IS CANCELLED. NOREASTER WILL SIT OVER LONG ISLAND TODAY...WHILE WE FEEL THE INDIRECT EFFECTS. FOR ONE...GUSTY NORTHWESTERLY WINDS WILL CONTINUE. ALSO...VORT LOBES WILL ROTATE THROUGH THE FLOW TO PRODUCE SNOW SHOWERS IN NORTHERN WV MOUNTAINS. SKY GRIDS HAD TO BE GREATLY LOWERED...ESPECIALLY LOWLANDS...BASED ON REALITY OF CLEARING OVERNIGHT...THOUGH I STILL EXPECT A CUMULUS FIELD TO POP UP WITH OUTER RIM OF COLD POOL OF AIR ALOFT. FORECAST ADJUSTED TO CONFINE MENTIONABLE POPS ONLY TO THE MOUNTAINS...AND WERE TIMED BASED ON THE WAVE THIS MORNING...AND THE LESSER ONE ARRIVING THIS EVENING. TEMPERATURES WERE ADJUSTED UP SLIGHTLY BASED ON LATEST GUIDANCE...ESPECIALLY IN THE LOWLANDS BECAUSE OF A BIT MORE SUNSHINE TODAY THAN PREVIOUSLY THOUGHT. && .SHORT TERM /TUESDAY THROUGH THURSDAY/... NOT MANY CHANGES MADE TO THE SHORT TERM TONIGHT. IN GENERAL...THE BETTER WEATHER FOR LATER IN THE WEEK IS LOOKING MORE UNLIKELY. ALTHOUGH THE NEW WRF-NAM IS TYPICALLY TOO CRAZY WITH SPINNING UP CLOSED H5 LOWS NEAR THE END OF ITS RUN...TEND TO LEND MORE CREDENCE TOWARDS IT THAN NORMAL WITH THE GFS ALSO CLOSING AN H5 LOW...WEAKER AND FARTHER NORTH OVER WEST VIRGINIA LATER WEDNESDAY INTO THURSDAY. THE EASTERN HALF OF NORTH AMERICA DURING THIS TIMEFRAME HAS TWO H5 LOWS ALMOST PINCHING OFF THE SOUTHERN EDGE OF AN UPPER RIDGE...WITH A CLOSED CENTER OVER JAMES BAY...LOOKING SOMETHING LIKE AN OMEGA BLOCK. THIS WEEKENDS NOREASTER IS FAR OFF THE EAST COAST BY THEN...HOWEVER...MEAGER DISTURBANCES DROPPING DOWN THE EASTERN EDGE OF THE UPPER RIDGE AMPLIFY TAKING SUCH A SOUTHERN TRAJECTORY. IN SIMPLER TERMS...WHAT BEGINS AS A WEAK LOW THROWING WARM ADVECTION PRECIP INTO MY SOUTHERN COUNTIES PERHAPS BY WEDNESDAY MORNING...TRIES TO PHASE WITH A SOUTHERN SYSTEM PERHAPS CLOSING OFF AND COALESCING BY THURSDAY IN OUR NECK OF THE WOODS. DID INC POPS WED NIGHT AND THURSDAY...WITH DIURNAL RAIN SHOWERS AND CLOUDS...FALLING APART DURING THE OVERNIGHT. ALSO...CONSIDERING THE ABOVE...FELT COMFORTABLE TAKING A FEW DEGREES OFF MEX MAX TEMPS FOR THURSDAY. SUCH A BLOCKY PATTERN SEEMS UNLIKELY TO BREAK DOWN QUICK ENOUGH TO PRODUCE MORE SPRINGLIKE TEMPS BY NEXT WEEKEND...BUT WE WILL SEE. && .LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/... EXPECT TO SEE THE OMEGA BLOCKING PATTERN BREAKDOWN OR SHIFT EASTWARD DURING THE EXTENDED PERIOD. THE 12Z GFS CONTINUES TO SHOW THIS PATTERN EVOLUTION WHICH IS SIMILAR TO THE PATTERN DEPICTED BY HPC. ON THURSDAY...LAST IN THE SERIES OF CLOSED LOW FEATURES THAT WILL BE MOVING ACROSS THE OHIO VALLEY BEGINS TO EXIT THE REGION...LEAVING SOME UPSLOPE PCPN IN THE NORTHERN MOUNTAINS AS THE FLOW CONTINUES OUT OF THE NORTH NORTHWEST. THIS SHOULD KEEP THE CLOUDS AROUND AND ALSO DAMPEN TEMPERATURES A BIT SO HAVE GONE A TOUCH COOLER THAN THE MEX ON THURSDAY. THE CLOUDS LINGER THURSDAY NIGHT BEFORE CLEARING ON FRIDAY AS HIGH PRESSURE SETTLES OVER THE AREA. THIS HIGH PRESSURE WILL BRING DRIER CONDITIONS...BUT WITH THE SUN FINALLY APPEARING...SHOULD SEE A LITTLE BUMP IN DAY TIME HIGHS. THE FLOW FINALLY BEGINS TO TURN SOUTHWEST ON SATURDAY AS THE HIGH SLIDES EAST OF THE AREA. THIS WILL LEAD TO A WARM UP...WITH TEMPERATURES RETURNING TO MORE SEASONABLE LEVELS IN THE 70S. WILL HAVE TO WATCH HOWEVER FOR A WEAK WARM FRONT THAT WILL DEVELOP ACROSS THE PLAINS ON SATURDAY AND LIFT INTO THE GREAT LAKES. THE REGION SHOULD BE ON THE EASTERN EDGE OF THE WARM FRONT...AS THE MOISTURE AXIS SHOULD HEAD NORTHWARD ALONG THE MISSISSIPPI RIVER. THIS SHOULD ALLOW THE REGION TO REMAIN DRY...BUT WILL HAVE TO WATCH FOR A POTENTIAL RIDGE RUNNER COMPLEX SATURDAY NIGHT. BUT FOR NOW...WILL KEEP THE FORECAST DRY AS THE REGION SHOULD STILL BE DRY WITH THE BEST MOISTURE RETURN WEST OF THE REGION. && .AVIATION /12Z MONDAY THROUGH FRIDAY/... OUR REGION WILL FEEL THE INDIRECT EFFECTS OF A DEEP LOW PRESSURE SYSTEM THAT IS SITTING ON LONG ISLAND. A STRONG VORT LOBE IS ROTATING THROUGH THE GUSTY NORTHWEST FLOW ON THE FAR BACK SIDE OF THE SYSTEM THIS MORNING. UPSLOPE SNOW SHOWERS ARE REDEVELOPING AT KEKN FOR MVFR CIGS AND VIS FOR A FEW HOURS THIS MORNING /POSSIBLE BRIEF IFR/...BUT KBKW SHOULD ONLY SEE MVFR CIGS WITHOUT THE SNOW SHOWERS. ALL OTHER SITES MAY SEE SOME INCREASE IN CLOUDS...BUT SHOULD REMAIN VFR. GUSTY WINDS WILL EASILY MIX DOWN TO THE SURFACE...ESPECIALLY MID MORNING THROUGH AFTERNOON...WITH GUSTS NEARLY 25KTS. A FINAL VORT LOBE THIS EVENING COULD AGAIN DEGRADE CONDITIONS AT KEKN. NO SIG WX TUESDAY-WEDNESDAY. CHANCE OF IFR CIGS /MAINLY MOUNTAINS/ LATE WEDNESDAY-WEDNESDAY NIGHT WITH NEXT SYSTEM. NO SIG WX THURSDAY-FRIDAY. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...MDP NEAR TERM...MDP SHORT TERM...KM LONG TERM...ESS AVIATION...MDP
Hazardous weather outlook, Apr 16, 4:56 AM EDT, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 456 AM EDT MON APR 16 2007 WVZ024-170900- MINGO- 456 AM EDT MON APR 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION. RIVER FLOOD WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. WVZ014-015-170900- PUTNAM-KANAWHA- 456 AM EDT MON APR 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION. RIVER FLOOD WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. WVZ029-030-039-040-046-047-170900- GILMER-LEWIS-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 456 AM EDT MON APR 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THIS PRODUCT ALONG WITH OTHER WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT WWW.WEATHER.GOV/ER/RLX FLOOD ADVISORY RIVER FLOOD WARNING .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. WVZ013-170900- LINCOLN- 456 AM EDT MON APR 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION. FLASH FLOOD WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 9:13 PM EDT | Flash Flood Warning | RLX | Lincoln | 2 hr |
| Apr 15, 9:13 PM EDT | Flash Flood Warning | RLX | Lincoln | 2 hr |
| Apr 15, 10:45 PM EDT | Flash Flood Warning | RLX | Lincoln | 4 hr |
| Apr 16, 12:43 AM EDT | Flash Flood Warning | RLX | Lincoln | 8 hr |
| Apr 16, 7:57 AM EDT | Flash Flood Warning | RLX | Lincoln | 4 hr |
Nearby
Flash Flood Warnings in West Virginia, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.